Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 349, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 1, 2006, 7:32 PM EDT for Upson County, Georgia. It was in force for 28 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2006, 7:32 PM EDT (23:32 UTC)
- Expired
- Jul 1, 2006, 8:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Upson County, GA
The radar
The Atlanta radar (KFFC), 62 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 7:35 PM EDT | HAIL 0.75 | Thomaston, GA | |
| Jul 1, 7:45 PM EDT | TSTM WND DMG | Thomaston, GA | 2 INCIDENTS OF TREES DOWN ON HOMES 1/2 MILE SE OF THOMASTON AND IN DOWNTOWN THOMASTON. |
| Jul 1, 7:45 PM EDT | HAIL 0.88 | Thomaston, GA | HAIL FROM 1/2 MILE SE TO 2 MILES NORTH OF THOMASTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1670 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 012332 SVRFFC GAC293-020000- /O.NEW.KFFC.SV.W.0349.060701T2332Z-060702T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 732 PM EDT SAT JUL 1 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... UPSON COUNTY IN WEST CENTRAL GEORGIA * UNTIL 800 PM EDT * AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR THOMASTON...AND MOVING SOUTHWEST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PICKARD. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3287 8411 3300 8421 3293 8444 3274 8430 $$
2 follow-up statements
000 WWUS52 KFFC 012353 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 751 PM EDT SAT JUL 1 2006 GAC293-020000- /O.CON.KFFC.SV.W.0349.000000T0000Z-060702T0000Z/ UPSON GA- 751 PM EDT SAT JUL 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR UPSON COUNTY... AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR THOMASTON...AND MOVING SOUTHWEST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PICKARD. PUBLIC REPORTED NICKEL SIZED HAIL AS THIS STORM MOVED THROUGH THOMASTON AT 748 PM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3287 8411 3300 8421 3293 8444 3274 8430 $$
000 WWUS52 KFFC 020010 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 805 PM EDT SAT JUL 1 2006 GAC293-020015- /O.EXP.KFFC.SV.W.0349.000000T0000Z-060702T0000Z/ UPSON GA- 805 PM EDT SAT JUL 1 2006 ...THE SEVERE THUNDERSTORM WARNING FOR UPSON COUNTY EXPIRED AT 800 PM EDT... THE THUNDERSTORM OVER UPSON COUNTY HAS WEAKENED AND IS NO LONGER SEVERE. HOWEVER GUSTY WINDS...PEA SIZED HAIL...AND BRIEF HEAVY RAIN IS STILL POSSIBLE MAINLY OVER THE SOUTHWEST PORTION OF UPSON COUNTY. HAIL UP TO THE SIZE OF QUARTERS AND SEVERAL TREES DOWN ON HOMES WERE REPORTED BY PUBLIC AND THE EMERGENCY MANAGEMENT AS THE STORM PASSED OVER THOMASTON AROUND 745 PM. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3287 8411 3300 8421 3293 8444 3274 8430 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 5:30 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 1, 5:30 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 PM EDT SAT JUL 1 2006 .SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT) THE UPPER LEVEL RIDGE BUILDS WESTWARD THROUGH MONDAY. MODELS IN PRETTY GOOD AGREEMENT AS FAR AS HANDLING WEAK SHORT WAVE THIS EVENING. CONTINUED LOW POPS ACROSS NORTH GEORGIA...PARTICULARLY THE NORTHEAST MOUNTAINS AS VORT MAX MOVES ACROSS. SOUTHERLY FLOW AT SURFACE WILL INCREASE MOISTURE THROUGH MONDAY. WILL CONTINUE LOW POPS ACROSS NORTH TOMORROW AS UPSLOPE EXPECTED TO ENHANCE CONVECTION. HIGH TEMPERATURES WILL CONTINUE TO BE A CATEGORY ABOVE NORMAL WITH LOWS NEAR NORMAL THROUGH SHORT TERM. .LONG TERM...(TUESDAY THROUGH SATURDAY) THE UPPER RIDGE BREAKS DOWN TUESDAY AS MOISTURE CONTINUES TO INCREASE WITH ISOLATED CONVECTION THROUGH WEDNESDAY. A COLD FRONT APPROACHES LATE WEDNESDAY AND SLOWLY MOVES SOUTHEAST....TO CENTRAL GEORGIA ON THURSDAY AND SOUTH GEORGIA BY EARLY FRIDAY. FRONT WILL ACT AS FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT. DRIER AIR FILTERS INTO NORTH GEORGIA BY SATURDAY...WITH LINGERING CONVECTION ACROSS CENTRAL AREAS. && .AVIATION... CONVECTION CONFINED TO AREAS OUTSIDE OF ATL METRO AREA FOR THE MOST PART. COULD SEE AN ISOLD TSRA WITH DIAM LESS THAN 2NM NEAR KATL BUT MOST ORGANIZED ACTIVITY WILL BE 100NM NORTH OF KAHN. ISOLD-SCT TSRA ALSO LIKELY NEAR KCSG. ACTIVITY WILL DECREASE AFTER 03Z. HAZE AND FOG SHOULD BE A LITTLE MORE SIGNIFICANT TONIGHT THAN PREVIOUS NIGHTS AS SFC TO 925MB WINDS BECOME E THEN SE BY 12Z. LOW LEVEL MOISTURE SHOULD INCREASE A LITTLE TONIGHT AS WELL. WILL PLAN ON TAKING VSBYS DOWN TO 3-5SM AT MOST SITES EXCEPT KATL WITH TEMPO 1-2SM BETWEEN 10Z-12Z. KATL SHOULD STAY JUST ABOVE 6SM WITH A PERIOD OF 5-6SM FROM 10Z-12Z. AS MENTIONED...SFC WINDS WILL VEER TO SE AT 12Z THEN COULD BECOME MORE SLY AFTER 14Z. GFS GUIDANCE INDICATES SW SFC FLOW BUT PRESSURE GRADIENT INDICATES MORE SLY WINDS LIKELY. FLOW FROM SFC TO 850MB NEARLY DUE SOUTH SO NO MATTER HOW MUCH MIXING WE GET...SHOULD NOT SEE MUCH SW SFC WINDS. ISOLD TSRA AGAIN POSSIBLE SUNDAY BETWEEN 18Z-00Z BUT POINT PROBABILITIES (5 TO 10 PCT) TOO LOW TO MENTION IN FORECAST FOR NOW. SNELSON && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 71 94 72 92 / 10 10 5 10 ATHENS 67 98 70 94 / 10 10 5 10 GAINESVILLE 68 92 72 91 / 20 10 10 10 ROME 66 99 70 95 / 10 10 10 10 COLUMBUS 70 99 74 97 / 10 10 5 10 MACON 67 99 71 97 / 10 10 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 12
Hazardous weather outlook, Jul 1, 5:54 AM EDT, 13 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 554 AM EDT SAT JUL 1 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 554 AM EDT SAT JUL 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS EXTREME NORTH GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... HIGH PRESSURE CENTERED OFF THE SOUTHEAST U.S. COAST WILL CONTINUE TODAY. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE TENNESSEE VALLEY REGION THIS AFTERNOON AND TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM ANY THUNDERSTORM THAT DEVELOPS WILL BE FREQUENT LIGHTNING AND STRONG GUSTY WINDS. .DISCUSSION... ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF NORTH GEORGIA THIS AFTERNOON AND EVENING AS A WEAK UPPER LEVEL DISTURBANCE MOVES ACROSS THE TENNESSEE VALLEY. THE AIRMASS ACROSS NORTH GEORGIA IS EXPECTED TO BECOME MODERATELY UNSTABLE THIS AFTERNOON WITH CAPES INCREASING INTO THE 1000 TO 2000 RANGE AND LIFTED INDICES FROM A MINUS ONE TO MINUS 3. HOWEVER...WITH LIMITED MOISTURE...ONLY ISOLATED THUNDERSTORM COVERAGE WILL BE POSSIBLE. SOME OF THE THUNDERSTORMS MAY BE STRONG BUT ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS AT THIS TIME. THE BEST CHANCE FOR THUNDERSTORMS WILL BE NORTH OF A ROME TO CLEVELAND LINE AND BETWEEN THE HOURS OF 3 PM AND 9 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTH GEORGIA SUNDAY...THEN ACROSS NORTH AND CENTRAL GEORGIA MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 1, 7:18 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 718 PM EDT SAT JUL 1 2006 GAZ069-012345- 718 PM EDT SAT JUL 1 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN UPSON COUNTY UNTIL 745 PM EDT... AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER THE ROCK...MOVING SOUTHWEST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS UPSON COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE THOMASTON. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:32 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 28 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.